On 2-designs

P. Erdös, Joel C. Fowler, Vera T. Sós, Richard M. Wilson

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

Denote by Mv the set of integers b for which there exists a 2-design (linear space) with v points and b lines. Mv is determined as accurately as possible. On one hand, it is shown for v > v0 that Mv contains the interval [v + p + 1, v + p + q - 1]. On the other hand for v of the form p2 + p + 1 it is shown that the interval [v + 1, v + p - 1] is disjoint from Mv; and if v > v0 and p is of the form q2 + q, then an additional interval [v + p + 1, v + p + q - 1] is disjoint from Mv.

Original languageEnglish
Pages (from-to)131-142
Number of pages12
JournalJournal of Combinatorial Theory, Series A
Volume38
Issue number2
DOIs
Publication statusPublished - Mar 1985

    Fingerprint

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Cite this

Erdös, P., Fowler, J. C., Sós, V. T., & Wilson, R. M. (1985). On 2-designs. Journal of Combinatorial Theory, Series A, 38(2), 131-142. https://doi.org/10.1016/0097-3165(85)90064-0